Alert archive / North Carolina / Small Craft Advisories in 2011

Small Craft Advisory 76, NWS Newport/Morehead City, NC

August 28, 2011

NWS Newport/Morehead City, NC issued this small craft advisory at Aug 28, 2011, 5:11 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2011, 5:11 PM EDT (21:11 UTC)
Expired
Aug 28, 2011, 10:06 PM EDT
In force
5 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

390 
WHUS72 KMHX 282111
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
511 PM EDT SUN AUG 28 2011

...SMALL CRAFT ADVISORY FOR RESIDUAL 6 FOOT SEAS CENTRAL OUTER
WATERS.... 

.SEAS WILL SLOWLY SUBSIDE OVER THE CENTRAL WATERS NOW THAT WINDS
HAVE DIMINISHED AND ARE FORECAST TO FALL BELOW 6 FEET AFTER
MIDNIGHT. 

AMZ156-282215-
/O.EXP.KMHX.SC.Y.0075.000000T0000Z-110828T2100Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
511 PM EDT SUN AUG 28 2011

...SMALL CRAFT ADVISORY FOR THE SOUTHERN WATERS HAS EXPIRED...

SEAS HAVE SUBSIDED TO 4 FEET OVER THE SOUTHERN NORTH CAROLINA
WATERS. 

$$

AMZ152-154-290300-
/O.NEW.KMHX.SC.Y.0076.110828T2111Z-110829T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
511 PM EDT SUN AUG 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
344 
WHUS72 KMHX 290206
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1006 PM EDT SUN AUG 28 2011

...SMALL CRAFT ADVISORIES FOR THE CENTRAL NORTH CAROLINA WATERS
HAVE BEEN CANCELLED...

.LIGHT WINDS CONTINUE OVER THE NORTH CAROLINA COASTAL WATERS AND
THIS HAS LED TO SEAS SUBSIDING BELOW 6 FEET OVER THE OUTER CENTRAL
COASTAL WATERS THIS EVENING.

AMZ152-154-290315-
/O.CAN.KMHX.SC.Y.0076.000000T0000Z-110829T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1006 PM EDT SUN AUG 28 2011

...THE SMALL CRAFT ADVISORY FOR THE CENTRAL NORTH CAROLINA COASTAL WATERS
IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

LIGHT WINDS OCCURRING OVER THE NORTH CAROLINA COASTAL WATERS HAVE
LED TO SEAS SLOWLY SUBSIDING BELOW 6 FEET OVER THE OUTER CENTRAL
WATERS. SEAS MAY OCCASIONALLY REACH 6 FEET OVERNIGHT BUT WITH
WINDS FORECAST TO REMAIN 10 KNOTS OR LESS...SEAS ARE EXPECTED TO
BE 4 TO 5 FEET ACROSS MOST OF THE CENTRAL WATERS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 4:33 PM EDT, 38 minutes earlier.

Area forecast discussion, Aug 28, 4:33 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EDT SUN AUG 28 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL CROSS THE REGION MONDAY. HIGH PRESSURE
WILL BUILD NORTH OF THE AREA TUESDAY AND CONTINUE THRU LATE WEEK.

&&

.NEAR TERM /TONIGHT/...
AS OF 405 PM SUNDAY...SKIES HAVE BEEN CLEAR THROUGHOUT THE REGION
TODAY ALLOWING TEMPS TO WARM WELL INTO THE 80S. SHOULD SEE A
CONTINUATION OF GENERALLY CLEAR SKIES OVERNIGHT. WITH THE WET
GROUND AND LIGHT WINDS...EXPECT SOME PATCHES OF FOG LATE.
TEMPERATURES SHOULD DROP INTO THE MIDDLE AND UPPER 60S AWAY FROM
THE IMMEDIATE COAST.

EQUIPMENT NOTE: PHONE SERVICE REMAINS OUT AT THE WFO MHX. CELL
PHONE SERVICE REMAINS LIMITED IN THE AREA AND THE OFFICE REMAINS
ON BACKUP POWER AND BACKUP FOR AWIPS.

&&

.SHORT TERM /MONDAY/...
AS OF 410 PM SUNDAY...MODELS IN DECENT AGREEMENT IN PUSHING WEAK
FRONTAL BOUNDARY INTO THE NORTHERN CWA EARLY MONDAY THEN HAVING
THE FRONT SLOWLY PROGRESS SOUTH ACROSS THE CWA BY EVENING. FRONTAL
CONVERGENCE WILL LEAD TO WIDELY SCATTERED SHOWERS AND TSTMS WITH
ALL MODELS PRODUCING AT LEAST SOME LIGHT QPF. WILL HAVE CHANCE
POPS FROM EARLY AFTERNOON INTO THE EARLY EVENING HOURS. MAX TEMPS
MONDAY WILL BE IN THE MIDDLE AND UPPER 80S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 330 PM SUNDAY...BROAD RIDGING WILL NOSE SOUTH ACROSS THE
PIEDMONT AND COASTAL PLAIN OF THE CAROLINAS ON TUESDAY WHILE A
WEAK FRONTAL BOUNDARY WILL LINGER OFF THE COAST. UPPER LEVEL
PATTERN BECOMES SLIGHTLY ZONAL TUESDAY AS THE UPPER RIDGE SLOWLY
MIGRATES EAST TOWARDS THE REGION. DECENT SHORTWAVE TROUGH PROGGED
BY BOTH GFS AND ECMWF COUPLED WITH THE STALLED BOUNDARY OFFSHORE
TUESDAY WILL WARRANT SLIGHT CHANCE POPS. HEIGHTS FALL SLIGHTLY
TUESDAY SO EXPECT HIGHS IN THE MID 80S...SLIGHTLY BELOW SEASONAL
NORMALS.

UPPER RIDGING AND SFC HIGH PRESSURE CONTINUE TO BUILD WEST
WEDNESDAY THROUGH THURSDAY MORNING WITH DRY WX EXPECTED. NO REAL
CHANGE FROM PREVIOUS FORECAST DURING MIDWEEK...HIGHS IN THE MID TO
UPPER 80S AND LOWS IN THE MID TO UPPER 60S. DOWNSLOPING PATTERN
SETS UP THURSDAY WITH GFS/ECMWF TRYING TO DEVELOP A CUT OFF LOW
OFF THE MID-ATLANTIC STATES BY FRIDAY AFTERNOON. GREATER
UNCERTAINTY FOR FRIDAY THROUGH THE WEEKEND BUT GENERALLY EXPECT
SCATTERED CONVECTION WITH WEAK SURFACE TROUGH SETUP WEST OF THE
REGION AND MOIST SOUTHERLY FLOW...WILL MAINTAIN SLIGHT CHANCE
POPS. LONGWAVE TROUGH DEVELOPS ACROSS THE CENTRAL CONUS BY LATE
WEEKEND AND WILL DRAG A COLD FRONT THROUGH THE REGION BY SUNDAY
NIGHT INTO EARLY NEXT WEEK. TEMPS IN THE EXTENDED WILL BE NEAR
SEASONAL NORMALS...HIGHS IN THE MID/UPPER 80S AND LOWS IN THE
MID/UPPER 60S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
AS OF 420 PM SUNDAY...NUMERICAL GUIDANCE SHOWS PATCHY LATE NIGHT
AND EARLY MORNING FOG DEVELOPING WITH LIGHT WINDS AND A WET
GROUND. WENT WITH MVFR CATEGORY FOR NOW...BUT WOULD NOT BE
SURPRISED IF VSBYS ARE LOWER BY MORNING. THRU THIS EVENING AND
AFTER MIDNIGHT...CLEAR SKIES AND VFR CONDITIONS EXPECTED.

LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 350 PM SUNDAY...EXPECT MAINLY VFR CONDITIONS THROUGH THE
EXTENDED. A WEAK TROUGH WILL SLIDE SOUTHWEST ACROSS THE REGION
TUESDAY SO MVFR CONDITIONS POSSIBLE IN ANY ASSOCIATED CONVECTION.
HIGH PRESSURE NOSING SOUTH FROM THE MID-ATLANTIC STATES WEDNESDAY
THROUGH THURSDAY WILL PRODUCE MAINLY VFR AVIATION CONDITIONS.

&&

.MARINE...
SHORT TERM /TONIGHT AND MONDAY/...
AS OF 425 PM SUNDAY...WILL CONTINUE SCA FOR THE MIDDLE LEG FOR
MARGINAL SEAS THRU 11 PM THIS EVENING...OTHERWISE SW WINDS 10 TO 15
KNOTS AND SEAS 3 TO 5 FEET FOR TONIGHT AS IRENE CIRCULATION MOVES
FURTHER AWAY AND SURFACE HIGH PRESSURE STARTS TO BUILD IN FROM THE
WEST. WINDS SHOULD GENERALLY SW TO W MONDAY WITH SEAS 3 TO 5 FEET
NORTH OF CAPE LOOKOUT AND 2 TO 3 FEET TO THE SOUTH.

LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
AS OF 355 PM SUNDAY...NO SIGNIFICANT CHANCES IN LONG TERM MARINE
FORECAST WITH THIS PACKAGE. WEAK TROUGH OFFSHORE WITH HIGH
PRESSURE BUILDING SOUTH INTO THE REGION WILL CREATE NORTHEASTERLY
WINDS 10 TO 15 KNOTS THROUGH THURSDAY WITH SEAS 3 TO 4 FT FOR
NORTHERN AND CENTRAL WATERS...WITH 2 TO 4 FT FOR SOUTHERN WATERS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ152-
     154.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...DAG
AVIATION...CTC/DAG
MARINE...CTC/DAG
Hazardous weather outlook, Aug 28, 3:55 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT SUN AUG 28 2011

NCZ029-044-079-090-091-292000-
MARTIN-PITT-GREENE-DUPLIN-LENOIR-
355 PM EDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-292000-
ONSLOW-
355 PM EDT SUN AUG 28 2011

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ045>047-080-081-092>094-292000-
WASHINGTON-TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-CRAVEN-
PAMLICO-
355 PM EDT SUN AUG 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAL FLOODING WILL CONTINUE THROUGH LATE AFTERNOON PARTICULARLY
IN BEAUFORT...CRAVEN AND PAMLICO COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-292000-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
355 PM EDT SUN AUG 28 2011

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.
   HIGH RIP CURRENT RISK.
   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 9:09 PM EDTAreal Flood WarningMHXBeaufort, Carteret, Craven, Dare, Hyde, Jones and 7 more12 hr
Aug 27, 9:36 PM EDTSmall Craft AdvisoryMHX19 hr
Aug 28, 5:33 AM EDTTropical Storm WarningMHXBeaufort, Dare, Hyde, Pamlico, Tyrrell, Washington4 hr
Aug 28, 8:55 AM EDTAreal Flood WarningMHXBeaufort, Craven, Pamlico6 hr
Aug 28, 10:30 AM EDTRip Current StatementMHX10 hr

Nearby

Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.